MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION OCEAN; DRAIN SINGLE

ATRIUM MEDICAL CORPORATION OCEAN; DRAIN SINGLE
Model Number 2002-400
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Customer reported they noticed that the inner package of the chest drain was damaged, small slits were found in the inner package.Sterility could not be ensured.
 
Additional Manufacturer Narrative
The unit was received and inspected.The original packaging pouch was inspected for damage.The inspection was able to identify a 2.0mm tear on the front of the tyvek pouch.The remainder of the device packaging was inspected and no other damage was noted.A device history record review was performed and this lot of drains were found to have all specifications.It is unknown what type of transit and storage conditions the product saw after leaving atrium medical.There is no way to determine when the product was actually damaged whether it was possibly during shipping or related to handling/storage conditions, therefore the exact root cause cannot be determined.Clinical evaluation: the oasis chest drain is indicated for evacuation of air and/or fluid from the chest cavity or mediastinum and to help re-establish lung expansion and restore breathing dynamics.It also facilitates post-operative collection and re-infusion of autologous blood from the patient's pleural cavity or mediastinal area.Damaged packaging may be the result of improper storage conditions or shipping occurrences.The instructions for use (ifu) states in precautions: do not use if device or packaging is damaged.

Brand Name
OCEAN
Common Device Name
DRAIN SINGLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
merrimack NH 03054
MDR Report Key6955622
Report Number3011175548-2017-00188
Device Sequence Number1221786
Product Code KDQ
UDI-Device Identifier00650862100211
UDI-Public00650862100211
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K043582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/21/2020
Device Model Number2002-400
Device Catalogue Number2002-400
Device Lot Number250024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/25/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1